Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 89, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 16, 2016, 6:12 PM EDT for Mercer County, Summers County, West Virginia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2016, 6:12 PM EDT (22:12 UTC)
- Expired
- Jun 16, 2016, 7:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Mercer County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 88 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 1:58 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
116
WUUS51 KRNK 162212
SVRRNK
WVC055-089-162315-
/O.NEW.KRNK.SV.W.0089.160616T2212Z-160616T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
612 PM EDT THU JUN 16 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN SUMMERS COUNTY IN WEST VIRGINIA...
MERCER COUNTY IN WEST VIRGINIA...
* UNTIL 715 PM EDT
* AT 609 PM EDT...A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING
LARGE HAIL WAS LOCATED NEAR TWIN FALLS STATE PARK...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
PRINCETON...
ATHENS...
MATOAKA...
AND CAMP CREEK.
THIS INCLUDES MERCER COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3742 8131 3742 8128 3746 8131 3750 8126
3751 8121 3757 8120 3760 8114 3759 8109
3761 8106 3764 8107 3766 8103 3757 8077
3739 8088 3735 8085 3730 8094 3729 8098
3730 8099 3728 8110 3724 8123 3734 8136
TIME...MOT...LOC 2209Z 312DEG 27KT 3768 8141
HAIL...1.50IN
WIND...60MPH
$$
JJM5 follow-up statements
724
WWUS51 KRNK 162232
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
632 PM EDT THU JUN 16 2016
WVC055-089-162315-
/O.CON.KRNK.SV.W.0089.000000T0000Z-160616T2315Z/
SUMMERS WV-MERCER WV-
632 PM EDT THU JUN 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR
SOUTHWESTERN SUMMERS AND MERCER COUNTIES...
AT 631 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COAL CITY...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
PRINCETON...
ATHENS...
MATOAKA...
AND CAMP CREEK.
THIS INCLUDES MERCER COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3742 8131 3742 8128 3746 8131 3750 8126
3751 8121 3757 8120 3760 8114 3759 8109
3761 8106 3764 8107 3766 8103 3757 8077
3739 8088 3735 8085 3730 8094 3729 8098
3730 8099 3728 8110 3724 8123 3734 8136
TIME...MOT...LOC 2231Z 303DEG 26KT 3759 8124
HAIL...1.50IN
WIND...60MPH
$$
JJM703
WWUS51 KRNK 162241
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
641 PM EDT THU JUN 16 2016
WVC055-089-162315-
/O.CON.KRNK.SV.W.0089.000000T0000Z-160616T2315Z/
SUMMERS WV-MERCER WV-
641 PM EDT THU JUN 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR
SOUTHWESTERN SUMMERS AND MERCER COUNTIES...
AT 641 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CAMP CREEK
STATE PARK...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...
ATHENS...
PIPESTEM...
CAMP CREEK...
AND OAKVALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3751 8121 3757 8120 3760 8114 3759 8109
3761 8106 3756 8078 3739 8088 3735 8085
3730 8094 3729 8098 3730 8099 3728 8110
3727 8112 3727 8114 3749 8127 3750 8126
TIME...MOT...LOC 2241Z 312DEG 27KT 3754 8117
HAIL...1.00IN
WIND...60MPH
$$
JJM665
WWUS51 KRNK 162248
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
648 PM EDT THU JUN 16 2016
WVC055-089-162315-
/O.CON.KRNK.SV.W.0089.000000T0000Z-160616T2315Z/
SUMMERS WV-MERCER WV-
648 PM EDT THU JUN 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR
SOUTHWESTERN SUMMERS AND EASTERN MERCER COUNTIES...
AT 648 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CAMP CREEK...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...
ATHENS...
PIPESTEM...
CAMP CREEK...
AND OAKVALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3751 8121 3754 8117 3758 8111 3759 8109
3759 8108 3750 8082 3739 8088 3735 8085
3730 8094 3730 8099 3729 8103 3729 8106
TIME...MOT...LOC 2248Z 309DEG 31KT 3749 8108
HAIL...1.00IN
WIND...60MPH
$$
JJM631
WWUS51 KRNK 162253
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
653 PM EDT THU JUN 16 2016
WVC055-089-162315-
/O.CON.KRNK.SV.W.0089.000000T0000Z-160616T2315Z/
SUMMERS WV-MERCER WV-
653 PM EDT THU JUN 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR
SOUTHWESTERN SUMMERS AND EASTERN MERCER COUNTIES...
AT 653 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ATHENS...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ATHENS...
CAMP CREEK...
OAKVALE...
GLEN LYN...
AND ELGOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3747 8115 3751 8112 3755 8105 3746 8084
3739 8088 3735 8085 3730 8098 3730 8101
TIME...MOT...LOC 2253Z 312DEG 27KT 3746 8104
HAIL...1.00IN
WIND...60MPH
$$
JJM954
WWUS51 KRNK 162300
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
700 PM EDT THU JUN 16 2016
WVC055-089-162310-
/O.CAN.KRNK.SV.W.0089.000000T0000Z-160616T2315Z/
SUMMERS WV-MERCER WV-
700 PM EDT THU JUN 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN SUMMERS AND EASTERN MERCER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
VIRGINIA AND WEST VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3747 8115 3751 8112 3755 8105 3746 8084
3739 8088 3735 8085 3730 8098 3730 8101
TIME...MOT...LOC 2259Z 312DEG 27KT 3742 8099
$$
JJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:04 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 16, 6:04 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 604 PM EDT THU JUN 16 2016 .SYNOPSIS... A vigorous upper level disturbance was centered over the northern Ohio. This feature will move southeast, crossing the Mid-Atlantic States tonight and Friday. Thunderstorms with damaging winds are expected along the leading edge of this disturbance with a risk of severe weather...with primary focus across the Virginias through early tonight. Aside for lingering showers Friday, High pressure will build into the region for the weekend providing fair weather which will last into the first part of next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... As of 600 PM EDT Thursday... Severe Thunderstorm Watch number 261 has been issued until 10 PM for counties just north of highway 460 to focus on inbound thunderstorms from central West Virginia. These storms have had a history of quarter size hail and damaging wind gusts. A Vigorous short wave, compact upper level low, will move from northern Ohio this evening, into the Virginias tonight. At the surface, low pressure was centered over northeast Ohio with a warm front extending southeast through western PA and into northern VA. A cold front trailed the surface low from YNG to CVG. The concern this evening is potential for a Mesoscale Convective System (MCS) to develop along the leading edge of the cold front as it crosses West Virginia and into Virginia. Attm the greatest threat for severe storms appears that it will be across northern and central West Virginia...and into parts of northern and central Virginia along the track of the upper trough and associated surface low. Farther southwest, there will be a trailing line of convection, but with greater uncertainty as to whether this activity will become organized. The RNK 18 UTC sounding was well mixed and contained considerably less upper level moisture to sustain deeper thermals...a PWAT of 0.80. All things considered, will maintain focus for organized severe weather from highway 460 and points north. Farther south, there is considerable uncertainty as to whether the storms will be able to maintain continuity per well mixed nature of the airmass and a drier airmass...PW of only 0.80. Unless the MCS can generate enough of a cold pool to drive storms into this drier environment, all of the activity may play out over the Virginias and never make it into North Carolina. Regardless of the outcome, folks need to be vigilant, and pay particular attention to future forecast updates. Attm it appears storms will begin to impact our northern CWA in the 22-00Z/6-8PM time frame...the I-64 corridor from Lewisburg WV to Lexington VA...and then progressing southeast across the 460 corridor between 8PM and 10PM. It appears the excessive rain threat has been averted. Given fact that PWATs have fallen below an inch, the rain efficiency of the thunderstorms will be significantly reduced. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... As of 315 PM EDT Thursday... Upper low pressure over central VA with surface low pressure over eastern NC on Friday morning will drift off the mid Atlantic coast by Friday evening, placing Blacksburg forecast area in a cooler northerly flow with wrap-around moisture on the western flanks of the system during the day. As a result, expect to see plenty of cloud cover for much of Friday along with an ongoing threat for some light shower/thundershower activity - with the threat for thunder primarily focused southwest of Interstate 77 during the time of peak heating, where some lingering instability will reside. Other than perhaps a lingering sprinkle/shower into early Friday evening across extreme southwestern VA into the northwestern NC mountains, expect good drying and subsidence to ensure a dry forecast for Friday night through Sunday night as surface high pressure builds southwest from out of New England into the mid Atlantic region. Expect slightly below normal temperatures through the short-term period with lows mainly in the 50s, and with daytime highs ranging from mainly 70s in the mountains to around 80 across the Piedmont. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 315 PM EDT Thursday... Much of the long-term period is expected to be dry with slowly warming temperatures as mid Atlantic surface ridge holds into Monday - with axis of upper ridge extending from near the four-corner area east toward the mid-Atlantic states. Old closed upper low is expected to meander off the mid-Atlantic coast through early next week, but none of the longer-range models indicate that steering current will be sufficient to enable it to retrograde far enough west to impact the Blacksburg forecast area. On Tuesday, a series of short wave trofs moving southeast through the upper and lower great lakes expected to push a decaying cool front through the Blacksburg forecast area later Tuesday afternoon or on Tuesday night. However, this front will be preceded by a mainly westerly surface flow, so other than a limited threat for some isolated to scattered shower/thundershower activity across the western upsloping flanks of the Appalachians, most other sections of the forecast area will likely remain precipitation free. Expect a return to dry and slightly cooler weather again following the passage of the front for Wednesday into Thursday as yet another surface ridge builds east from the upper into the lower Great Lake region. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... As of 400 PM EDT Thursday... Solid line of thunderstorms is expected to move from West Virginia into Virginia this evening with the potential for strong damaging winds. Main threat for storms will be between 6PM and Midnight with impact to flight routes headed north bound. Storms are expected to weaken after midnight with lingering showers persisting over the region through Friday as an upper level low passes overhead. Thunderstorms this evening and tonight will likely be accompanied by MVFR or worse cigs and MVFR or worse vsbys. Lingering showers and areas of MVFR- IFR cigs/vsbys are likely Friday as the upper low passes overhead and off the Mid Atlantic Coast. Extended discussion... Conditions should return to VFR with good flying conditions Saturday and continue into early next week as high pressure builds south behind the departing low. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...WERT LONG TERM...WERT AVIATION...PM
Hazardous weather outlook, Jun 16, 6:01 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 601 PM EDT THU JUN 16 2016 VAZ022-034-045>047-059-172215- ROANOKE-BEDFORD-CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE- 601 PM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. A BROKEN LINE OF THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST INTO PORTIONS OF THE REGION THIS EVENING. THERE IS A THREAT THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001>006-018>020-VAZ007-009-010-012>017-032-033-043-044-058-172215- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-HALIFAX- 601 PM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST INTO PORTIONS OF THE REGION THIS EVENING. THERE IS A THREAT THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ011-018>020-023-024-035-WVZ042>044-507-508-172215- GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST-MERCER- SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 601 PM EDT THU JUN 16 2016 ...SEVERE THUNDERSTORM WATCH 261 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.
In the hours before
Special weather statement, Jun 16, 6:06 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
606 PM EDT THU JUN 16 2016
WVZ042-162300-
MERCER-
606 PM EDT THU JUN 16 2016
...A STRONG THUNDERSTORM WILL AFFECT MERCER COUNTY...
AT 605 PM EDT...A STRONG THUNDERSTORM WAS NEAR TWIN FALLS STATE
PARK...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH OR STRONGER AND LARGE HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
PRINCETON...
ATHENS...
MATOAKA...
AND CAMP CREEK.
THIS INCLUDES MERCER COUNTY AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3742 8131 3741 8129 3742 8128 3746 8131
3747 8128 3750 8126 3751 8121 3754 8120
3757 8120 3760 8114 3759 8112 3759 8111
3743 8086 3726 8126 3737 8135
TIME...MOT...LOC 2205Z 308DEG 33KT 3769 8145
JHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:06 PM EDT | Special Weather Statement | RNK | Mercer | 54 min |
| Jun 16, 6:19 PM EDT | Special Weather Statement | RNK | Greenbrier | 56 min |
| Jun 16, 6:59 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier | 61 min |
| Jun 16, 7:55 PM EDT | Special Weather Statement | RNK | Greenbrier | 65 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.